Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 29, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 16, 2015, 9:48 PM CDT for Jones County, Taylor County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2015, 9:48 PM CDT (02:48 UTC)
- Expired
- Jun 17, 2015, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jones County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 45 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:48 PM CDT | FLASH FLOOD | Abilene, TX | LOCAL MEDIA REPORTED WATER RESCUES AT THE INTERSECTION OF SOUTH 20TH AND BUTTERNUT STREETS IN ABILENE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
441
WGUS54 KSJT 170248
FFWSJT
TXC253-441-170530-
/O.NEW.KSJT.FF.W.0029.150617T0248Z-150617T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
948 PM CDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS...
SOUTHEASTERN JONES COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1230 AM CDT
* AT 941 PM CDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY
RAINFALL WILL CONTINUE THROUGH THE NEXT HOUR. RAINFALL AMOUNTS
OF AROUND AN INCH HAVE ALREADY FALLEN ACROSS PARTS OF ABILENE
WITH AN ADDITIONAL 1/2 INCH POSSIBLE OVER THE NEXT HOUR. RUNOFF
FROM THIS HEAVY RAINFALL IS RESULTING IN FLASH FLOODING ACROSS
PARTS OF THE CITY OF ABILENE.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
THERE ARE ALREADY REPORTS OF VEHICLES BECOMING STALLED ON SOUTH
7TH BETWEEN SAYLES AND HIGHWAY 84.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ABILENE...
WYLIE...CAPS...VIEW...TYE...POTOSI...HAMBY AND DYESS AFB.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
TEXAS AVENUE AT ARNOLD BOULEVARD...
INTERSECTIONS ALONG SAMMONS STREET...
CURRY LANE FROM CLACK STREET TO CATCLAW DRIVE...
BUTTERNUT UNDERPASS...
INTERSECTIONS ALONG BUTTONWILLOW PARKWAY...
INTERSECTIONS ALONG VOGEL STREET...
SUNSET BETWEEN SOUTH 1ST AND 2ND...
STREETS BEWEEN JACKSON AND TREADAWAY...
NORTH 18TH STREET BETWEEN MESQUITE AND TREADAWAY...
COUNTY ROAD 116 CROSSING LYTLE CREEK...
COUNTY ROAD 123 CROSSING RAINY CREEK...
COUNTY ROAD 107 CROSSING RAINY CREEK...
CROSSINGS ALONG COUNTY ROAD 107...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS NEAR FLOOD PRONE AREAS ALONG TREADWAY
BOULEVARD...SAMMONS STREET...CHIMNEY ROCK...AND AT THE BUTTERNUT
UNDERPASS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3251 9962 3251 9963 3241 9963 3230 9964
3228 9985 3241 9997 3251 9994 3263 9972
3264 9961
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 6:55 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 16, 6:55 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 655 PM CDT Tue Jun 16 2015 .UPDATE... Radar imagery indicates numerous showers across west central Texas, with scattered thunderstorms mainly along a couple of bands. Made a quick update to the forecast to carry higher PoPs tonight, based on the increased coverage. Also adjusted sky condition higher, given the extensive cloud cover. Increased amounts in the 00Z-06Z QPF grid, to account for current precipitation continuing after 00Z this evening. Updated forecast products have been sent. PREV DISCUSSION... /ISSUED 649 PM CDT Tue Jun 16 2015/ .AVIATION... /00Z TAFS/ Scattered showers and isolated thunderstorms continue this evening, periodically affecting local TAF sites with MVFR and worse conditions. Expect these showers to continue through the next few hours before tapering off with the loss of daytime heating and surface instability. Kept the overnight return of MVFR to IFR CIGs in the forecast inherited from the previous set of TAFs. As the tropical system moves off to the northeast tomorrow, CIGS should rise back to VFR during the afternoon hours. Winds will remain light and northeast to northwest through the next 24 hours. 20 PREV DISCUSSION... /ISSUED 351 PM CDT Tue Jun 16 2015/ SHORT TERM... (Tonight and Wednesday) The center of Tropical Storm Bill is making landfall near Matagorda Bay this afternoon. Ahead of this feature, plentiful moisture has overspread the area, with scattered showers and thunderstorms developing. Showers and thunderstorm coverage and intensity should increase through the afternoon as the atmosphere continues to destabilize with daytime heating. This activity is forecast to begin to weaken as we head into the mid to late evening hours. The center of Bill is forecast to then track north northeast across Central Texas then eventually turn more north as it crosses North Texas. West Central Texas will remain on the western edge of the heaviest rainfall associated with Bill. Tonight and Wednesday, PoPs will range from likely/categorical across the eastern counties, to slight chance/chance across the western counties. Heavy rainfall will be the main threat, as precipitable water values increase to 1.5 to 2 inches. Although localized flash flooding will be possible, especially in our eastern counties, a Flash Flood Watch is not anticipated as the heaviest rainfall is forecast to remain east of our area. Overnight lows will generally be in the upper 60s to lower 70s. Highs on Wednesday will be dependent on the extent of cloud cover and precipitation. Highs will range from the low 80s east, to the upper 80s west. LONG TERM... (Wednesday Night through Tuesday) Remnants of Bill push farther away by Wednesday Night and Thursday, and the models are less aggressive with the shear axis than in previous days. Rain chances will gradually decrease for Thursday and Friday, although will not dwindle to zero. Upper level ridge builds into the area, but remains far enough west that we do not get under the center. Given the wet soils and only slightly capped air mass, getting a few diurnally drives storms certainly is possible. Will keep the weekend forecast dry for now, with the soils having a day or two to dry out, but center of the ridge is still pretty far west so one or two storms will remain possible. Temperatures will gradually warm from the lower 90s into the mid 90s as conditions dry. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 81 69 90 69 / 70 50 30 30 20 San Angelo 69 86 68 90 69 / 70 40 20 20 20 Junction 70 85 70 88 69 / 70 60 40 40 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 16, 2:30 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CDT TUE JUN 16 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-171930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 230 PM CDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THE MAIN HAZARDS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS WEDNESDAY THROUGH FRIDAY. THE MAIN HAZARDS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:32 PM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.